Alert archive / California / Snow Advisories in 2006

Snow Advisory 12, NWS Eureka, CA

March 15, 2006

NWS Eureka, CA issued this snow advisory at Mar 15, 2006, 3:01 AM PST. It took effect at Mar 15, 2006, 6:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:01 AM PST (11:01 UTC)
In effect from
Mar 15, 2006, 6:00 PM PST
Expired
Mar 17, 2006, 3:03 AM PST
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 151101
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PST WED MAR 15 2006

CAZ003-004-076-160015-
/O.NEW.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
301 AM PST WED MAR 15 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY. 

ANOTHER PACIFIC WEATHER SYSTEM WILL BRING ANOTHER ROUND OF
SNOWFALL TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT THROUGH
THURSDAY. 

EXPECT SIGNIFICANT SNOW ACCUMULATIONS ABOVE 3000 FEET. THE
EXCEPTION WILL BE EAST OF THE SOUTH FORK MOUNTAIN DIVIDE WHERE
SNOW ACCUMULATIONS AS LOW AS 2000 FEET WILL BE POSSIBLE.

THROUGHOUT NORTHWEST CALIFORNIA...EXPECT 5 TO 10 INCHES OF SNOW 
ACCUMULATION ABOVE 3000 FEET TONIGHT THROUGH THURSDAY. BETWEEN
2000 AND 3000 FEET...EXPECT 1 TO 4 INCHES OF SNOWFALL TONIGHT
THROUGH THURSDAY IN EASTERN AND CENTRAL TRINITY COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS46 KEKA 152332
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST WED MAR 15 2006

CAZ076-160045-
/O.CAN.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/
MENDOCINO INTERIOR-
332 PM PST WED MAR 15 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW
ADVISORY FOR THE MENDOCINO INTERIOR. LIGHT SNOW IS LIKELY FROM
3500 TO 4000 FEET...BUT THERE WILL BE LITTLE ACCUMULATION.

$$

CAZ003-004-161230-
/O.CON.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
332 PM PST WED MAR 15 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY ABOVE
   3000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY FOR THE
NORTH COAST INTERIOR AND THE UPPER TRINITY REGIONS OF NORTHWEST
CALIFORNIA ABOVE 3000 FEET.

ANOTHER PACIFIC WEATHER SYSTEM WILL BRING ANOTHER ROUND OF
SNOWFALL TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT THROUGH
THURSDAY.

EXPECT SIGNIFICANT SNOW ACCUMULATIONS ABOVE 3000 FEET. SOME LIGHT
ACCUMULATION COULD BE SEEN BELOW 3000 FEET ESPECIALLY IN EAST OF
THE COASTAL RANGES.

THROUGHOUT NORTHWEST CALIFORNIA...EXPECT 5 TO 10 INCHES OF SNOW
ACCUMULATION ABOVE 3000 FEET TONIGHT THROUGH THURSDAY. BETWEEN
2000 AND 3000 FEET...EXPECT 1 TO 3 INCHES OF SNOWFALL TONIGHT
THROUGH THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 161117
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
317 AM PST THU MAR 16 2006

CAZ003-004-170030-
/O.EXT.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
317 AM PST THU MAR 16 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

A PACIFIC WEATHER SYSTEM WILL BRING SNOWFALL TO THE MOUNTAINS OF
NORTHERN CALIFORNIA TODAY THROUGH FRIDAY MORNING. SNOW LEVELS
NEAR 3500 FEET TODAY WILL FALL TO 2500 FEET BY FRIDAY MORNING.

FOUR TO EIGHT INCHES OF SNOW WILL ACCUMULATE ABOVE 3000 FEET
TODAY. ONE TO TWO INCHES OF SNOWFALL WILL BE POSSIBLE AS LOW AS
2000 FEET IN EASTERN AND CENTRAL TRINITY COUNTY TODAY. SCATTERED
SNOWFALL WILL CONTINUE TONIGHT THROUGH EARLY FRIDAY MORNING. AN
ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE BY 4 AM FRIDAY FROM
2500 FEET AND ABOVE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 162348
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PST THU MAR 16 2006

CAZ003-004-171200-
/O.CON.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
348 PM PST THU MAR 16 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 
   3000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH COAST INTERIOR AND
UPPER TRINITY REGIONS OF NORTHWEST CALIFORNIA UNTIL 4 AM PST
FRIDAY ABOVE 3000 FEET.

A PACIFIC COLD FRONT WAS SPREADING RAIN AND SNOW OVER NORTHWEST
CALIFORNIA DURING THE AFTERNOON. SNOW LEVEL WAS BETWEEN 3500 AND
4000 FEET. 

OVERNIGHT THE SNOW LEVEL WILL FALL TO THE 2500 TO 3500 FOOT
RANGE. 2 TO 5 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED ABOVE 3000
FEET OVERNIGHT INTO EARLY FRIDAY MORNING. 1 TO 2 INCHES IS LIKELY
FROM 2500 TO 3000 FEET.

THE SNOW WILL DECREASE TO OCCASIONAL SHOWERS ON FRIDAY. ANOTHER 1
TO 3 INCHES WILL BE POSSIBLE ABOVE 2500 FEET DURING THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
 CWS
000 
WWUS46 KEKA 171103
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST FRI MAR 17 2006


CAZ003-004-171215-
/O.CAN.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
303 AM PST FRI MAR 17 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 5:00 PM PST, 10 hours 1 minute earlier.

Area forecast discussion, Mar 14, 5:00 PM PST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 PM PST TUE MAR 14 2006

.SYNOPSIS...A SERIES OF WEATHER FRONTS WILL CONTINUE TO MOVE OVER
NORTHWEST CALIFORNIA THROUGH FRIDAY.  RAIN AND MOUNTAIN SNOWS WILL
CONTINUE.  HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA OVER THE
WEEKEND WITH A BREAK IN THE RAIN LIKELY.

&&

.DISCUSSION...THE CIRCULATION DUE TO THE CYCLONIC VORTICITY HAS
MOVED TO NEAR 38N 126W THIS AFTERNOON AND SHOWS UP WELL ON SATELLITE
IMAGES. THE RAIN BAND ASSOCIATED WITH THE CIRCULATION HAS MOVED TO
NEAR THE COAST AND IS EXPECTED TO SPREAD INLAND DURING THE EVENING.
WITH DEVELOPMENT OF THE COMMA OVER THE OCEAN...IT APPEARS THE
HEAVIEST RAIN WILL MOVE INTO CENTRAL CALIFORNIA. SUFFICIENT
PRECIPITATION WILL FALL IN THE FORECAST AREA TO JUSTIFY CONTINUING
THE SNOW ADVISORY ALTHOUGH SNOW LEVELS MAY BE HIGHER THAN PREVIOUS
FORECAST WITH SOME WEAK WARM ADVECTION AHEAD SHOWING UP AHEAD OF THE
CIRCULATION. ISOLATED THUNDERSTORMS REMAIN IN THE FORECAST ALONG THE
COAST AS SUFFICIENT INSTABILITY EXISTS OVER THE OCEAN. QPF INDICATES
AND ADDITIONAL 2 TO 5 INCHES OF NEW SNOW ABOVE 3000 FEET TONIGHT.

THE UPPER TROUGH/VORTICITY MAXIMUM WILL MOVE RAPIDLY EAST TONIGHT AS
THE NEXT GULF OF ALASKA APPROACHES.  SHORT WAVE RIDGING SHOULD MEAN
AN END OF MOST PRECIPITATION LATE TONIGHT AND EARLY WEDNESDAY.  THE
PRECIPITATION WITH THE SYSTEM IS FORECAST TO MOVE ONTO THE COAST BY
LATE AFTERNOON WEDNESDAY.  ISENTROPIC ASCENT IS MODERATE AND ABOUT A
QUARTER TO A HALF OF AN INCH OF PRECIPITATION IS INDICATED WITH SNOW
LEVELS ABOVE 3000 FEET.  THE COLD FRONT WILL PUSH THROUGH MID DAY
THURSDAY WITH STRONG COOLING AT LOWER LEVELS AS THE UPPER TROUGH
DIGS SOUTH.  SNOW LEVEL WILL LIKELY DROP TO 1500 FEET ON FRIDAY.  AT
THIS POINT THE QPF WOULD JUSTIFY A SNOW ADVISORY WEDNESDAY NIGHT AND
THURSDAY...BUT WITH THE CURRENT ADVISORY GOING...NO ACTION WILL BE
TAKEN NOW.

ON FRIDAY AND SATURDAY THE UPPER WAVES ARE FORECAST TO AMPLIFY.  THE
LATEST GFS ELONGATES A TROUGH FROM THURSDAYS LOW AND DEVELOPS A CUT
OFF LOW OVER THE SOUTHWEST U.S.  THIS WILL MEAN RIDGING AND A SOME
OFF SHORE FLOW FOR THE FORECAST AREA.  THE MODEL THEN BROADENS THE
RIDGE OVER THE WESTERN U.S. AND EASTERN PACIFIC WITH INDICATIONS OF
A CONTINUED DRY PERIOD.

 &&

.AVIATION...A FRONT IS CURRENTLY APPROACHING NORTHWEST CALIFORNIA.
AS THIS FRONT MOVES INLAND...CEILINGS TO OCCASIONALLY LOWER TO MVFR
FLIGHT CATEGORY. SHORT PERIODS OF RAIN SHOWERS CHANGING TO SNOW
SHOWERS ABOVE 3000 FEET MSL ARE EXPECTED WITH THE FRONT. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE WITH THIS FRONT. BEHIND THE
FRONT...VFR CONDITIONS WILL RETURN. AHEAD OF AND VICINITY THE
FRONTAL BOUNDARY EXPECT LIGHT TURBULENCE DURING DESCENT INTO AND
CLIMB OUT OF THE AIRPORTS....AND OBSCURED MOUNTAIN TOPS. KENNEDY

 &&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 10 PM ABOVE 2500FT.
HAZARDOUS SEAS WARNING PT ST GEORGE TO POINT ARENA OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS NORTH OF CAPE MENDOCINO.

&&

 CWS
VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.